MAUDE Adverse Event Report: SURMODICS INC SUBLIME¿ RADIAL ACCESS GUIDE SHEATH; Introducer, catheter

SURMODICS INC SUBLIME¿ RADIAL ACCESS GUIDE SHEATH; Introducer, catheter
Model Number SRA-GS35-6F120
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vasoconstriction (2126)
Date of Event 08/11/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A 6fr guide sheath was being used for left radial access during an atherectomy procedure.A radial drug cocktail was administered prior to the procedure start, to relax the target vessels.An ultrasound was not used to verify vessel diameter.The guide sheath was placed in the left radial artery to access the left leg.It was noted resistance was encountered during guide sheath placement.An orbital atherectomy system (oas) was used in conjunction with a balloon in the superficial femoral artery (sfa).It was reported that "everything looked good" until that point.During device removal, the patient had a vessel spasm, and the physician was unable to remove the sheath from the patient's left radial artery.The physician was using a 0.014" guidewire without a dilator.During the removal process, the sheath stretched and at one point the braids were exposed.Furthermore, the "sheath was no longer on and it was just the braid." at that time, the physician moved further down the sheath with hemostats and pulled with the hemostats approximately 5 cm at a time.This maneuver was repeated down the sheath until it could not be withdrawn anymore.The physician notified a surgeon, and the patient was brought to the operating room (or).A vessel cut down on the left radial artery was performed.The surgeon was unable to remove the sheath from the cut down, so the surgeon moved to the left brachial artery.A small incision was made at the left brachial artery and the surgeon was able to grab the sheath.The sheath was then cut so the surgeon could remove the remaining sheath in the descending aorta (physician wanted to remove the sheath from the bigger vessel first).Once the sheath was removed and the incisions were closed, the patient had palpable pulses.There was no further impact to the patient.The reported issue resulted in a procedure delay of approximately 30 - 45 minutes.
 
Additional Manufacturer Narrative
The guide sheath was returned for analysis.Analysis of the returned guide sheath found no anomalies that may have contributed to the reported issue.The guide sheath was returned in five segments.All damage to the segments were consistent with forcibly removing the guide sheath from the radial artery with hemostat markings evident every few centimeters.Segments 2, 3, and 4 showed extensive braid separation due to the amount of force needed to remove the guide sheath from the constricted artery.There was no indication the device did not perform as intended.

Brand Name
SUBLIME¿ RADIAL ACCESS GUIDE SHEATH
Common Device Name
Introducer, catheter
Manufacturer (Section D)
SURMODICS INC
7905 golden triangle drive
suite 190
eden prairie, mn 55344
EI  55344
Manufacturer (Section G)
CREAGH MEDICAL
ida business park
creagh road
ballinasloe, co. galway H53 K 8P4
EI   H53 K8P4
Manufacturer Contact
phil haney
7905 golden triangle drive
suite 190
eden prairie, MN 55344
9525007598
MDR Report Key17715808
Report Number3014687026-2023-00006
Device Sequence Number17829975
Product Code DYB
UDI-Device Identifier05391525785165
UDI-Public05391525785165
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K190644
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/15/2025
Device Model NumberSRA-GS35-6F120
Device Lot Number22201208
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2023
Initial Report FDA Received Date09/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexFemale